Representation Transformations for Finding Markovian Representations

  • András Mészáros
  • Gábor Horváth
  • Miklós Telek
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7984)


In this paper we consider existing and new representation transformation methods for non-Markovian generalizations of Markov chain driven stochastic models which intend transforming non-Markovian representations into Markovian ones and evaluate their efficiency through numerical experiments. One of the new features of the considered methods is the ability to obtain a Markovian representation of larger size.


Markov arrival process Rational arrival process representation transformation Markovian representation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Neuts, M.F.: Matrix-Geometric Solutions in Stochastic Models: An Algorithmic Approach. Dover (1981)Google Scholar
  2. 2.
    Neuts, M.F.: A versatile Markovian point process. Journal of Applied Probability 16(4), 764–779 (1979)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    He, Q.M., Neuts, M.F.: Markov arrival processes with marked transitions. Stochastic Processes and their Applications 74, 37–52 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Bladt, M., Neuts, M.F.: Matrix-exponential distributions: Calculus and interpretations via flows. Stochastic Models 19(1), 113–124 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Bean, N., Nielsen, B.: Quasi-birth-and-death processes with rational arrival process components. Stochastic Models 26(3), 309–334 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Buchholz, P., Telek, M.: On minimal representations of rational arrival processes. Annals of Operations Research, 1–24 (2011)Google Scholar
  7. 7.
    Telek, M., Horváth, G.: A minimal representation of Markov arrival processes and a moments matching method. Performance Evaluation 64(9), 1153–1168 (2007)CrossRefGoogle Scholar
  8. 8.
    Buchholz, P., Kemper, P., Kriege, J.: Multi-class Markovian arrival processes and their parameter fitting. Performance Evaluation 67(11), 1092–1106 (2010)CrossRefGoogle Scholar
  9. 9.
    Harris, C.M., Marchal, W.G., Botta, R.F.: A note on generalized hyperexponential distributions. Stochastic Models 8(1), 179–191 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    O’Cinneide, C.A.: Triangular order of triangular phase-type distributions. Stochastic Models 9(4), 507–529 (1993)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • András Mészáros
    • 1
  • Gábor Horváth
    • 1
    • 3
  • Miklós Telek
    • 1
    • 2
  1. 1.Budapest University of Technology and EconomicsHungary
  2. 2.MTA-BME Information Systems Research GroupHungary
  3. 3.Inter-University Center of Telecommunications and InformaticsHungary

Personalised recommendations